I told my Dr. about the Buspar and having sleep issues and she prescribed me 50mg of trazodone a night. I am terrified to take this. I'm worried I will have a bad reaction. LOL.
At doses below about 150-225mg/day trazodone is only an antihistamine, essentially a more powerful Benadryl. If you've taken antihistamines in the past without problems then you shouldn't have an issue with trazodone.
I read somewhere it can cause seretonin syndrome.
Beware the ramblings of Dr Google. At high doses, the 150-225mg referred to above, trazodone becomes an antidepressant, and a pretty good one if you can get past the sedation, which means it will have an effect on serotonin, but you'd need to take a huge amount to have issues with serotonin syndrome which is much rarer than Dr Google would have you believe. Trazodone isn't much used as an antidepressant these days, but it is commonly prescribed for SSRI induced insomnia and serotonin syndrome has not been an issue even with high SSRI doses.
Is this type of medicine you take every night? Or just as needed?
Either. You can take it daily without risk of tolerance developing. Most people do, but if insomnia is only an occasional problem then take it as needed.